Prior to an overdose, a person would appear as if they are falling asleep. They would be slow moving and nodding out. Once a person appeared unconscious, resuscitation would being.
First, staff would first check for pulse and would shout for nearby staff to grab the diffibulator and narcan. While waiting for defibulator and narcan, staff would begin compressions and resuscitation by breathing into the mouth. Once the other staff returns with the defibulator and narcan, the pulse would be checked again.
If there is no pulse, one staff prepares the defibulator for shock while the other staff sprays Narcan in the patients nostrils. Many patients require 2 doses of Narcan. This method is taught to treatment center and sober living staff. This method has successfully been used to save thousands of lives.
Addiction does not discriminate and neither should the treatment or life saving revival methods.